MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222253
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not available.
 
Event or Problem Description
It was reported by the affiliate via the cst tool that during an unknown procedure the white part of the anchor inserter was detached from the metal part when pulling away after inserting the anchor.The surgeon tried to hammer it away but the white part detached.The inserter was removed with pliers and the procedure was completed with no patient consequences.The affiliate reported a delay of 2 minutes.Additional information provided by the affiliate on 01/20/2019 stating that surgical intervention is not planned and the anchor was able to be inserted into the bone.There is no debris left in the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The inserter was received still attached to the handle, however pulled out slightly.Small indentations were observed at the distal tip where the anchor sits against the inserter.Per the ifu, slight downward force should be applied to insert the anchor into the bone.If the user applies excessive force to drive the anchor into the bone, this may result in the anchor becoming stuck to the inserter.When the user attempts to release the anchor from the inserter at this point, the insert may become detached from the handle therefore is a potential root cause for the reported failure.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is not available.

Brand Name
4.5 HEALIX TI ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8298140
Report Number1221934-2019-56300
Device Sequence Number2462630
Product Code HWC
UDI-Device Identifier10886705007998
UDI-Public10886705007998
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222253
Device Lot NumberL649482
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/06/2019
Patient Sequence Number1